Article Text

PDF
Posterior compartment syndrome associated with clopidogrel therapy following trivial trauma
  1. A-M Byrne,
  2. S R Kearns,
  3. E P Kelly
  1. Department of Orthopaedics, St Vincent’s University Hospital, Elm Park, Dublin 4, Ireland
  1. Correspondence to:
 A-M Byrne
 Department of Orthopaedics, St Vincent’s University Hospital, Elm Park, Dublin 4, Ireland; ann_maria_byrne{at}hotmail.com

Abstract

Haematomata caused by blunt trauma may potentially induce a compartment syndrome by raising intra-compartmental pressure. We report a case of acute posterior compartment syndrome following minimal trauma to the leg of an elderly patient on the antiplatelet agent clopidogrel. This case highlights the high index of clinical suspicion required to detect compartment syndrome in those on long term antiplatelet therapy and prompt surgical decompression is recommended.

Statistics from Altmetric.com

Footnotes

  • Competing interests: none declared

  • Informed consent was obtained for publication of the person’s details in this report

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.